Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 73, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 3, 2009, 6:48 PM CDT for Crittenden County, Cross County, Poinsett County, Arkansas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 6:48 PM CDT (23:48 UTC)
- Expired
- Jun 3, 2009, 8:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Crittenden County, AR, Cross County, AR, Poinsett County, AR
The radar
The Memphis radar (KNQA), 58 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1027 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 032348 FFWMEG ARC035-037-111-040145- /O.NEW.KMEG.FF.W.0073.090603T2348Z-090604T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 648 PM CDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS... NORTHEASTERN CROSS COUNTY IN EASTERN ARKANSAS... SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS... * UNTIL 845 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER RADAR ESTIMATES THAT 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO INCLUDE NORTHERN OHIO AND BOAT RUN. PRECAUTIONARY/PREPAREDNESS ACTIONS... .MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. && LAT...LON 3552 9055 3553 9040 3541 9041 3539 9058 $$
1 follow-up statement
000 WGUS74 KMEG 040146 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 845 PM CDT WED JUN 3 2009 ARC035-037-111-040155- /O.EXP.KMEG.FF.W.0073.000000T0000Z-090604T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CROSS AR-CRITTENDEN AR-POINSETT AR- 845 PM CDT WED JUN 3 2009 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN POINSETT... NORTHWESTERN CRITTENDEN AND NORTHEASTERN CROSS COUNTIES...THE HEAVY RAINFALL WHICH PROMPTED THE WARNING CONTINUES TO DIMINISH ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE LAT...LON 3552 9055 3553 9040 3541 9041 3539 9058 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 2:19 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jun 3, 2:19 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 219 PM CDT WED JUN 3 2009 .DISCUSSION... A BROKEN LINE OF SHOWERS AND THUNDERSTORMS THAT FORMED BACK IN EASTERN ARKANSAS HAS TRACKED INTO WEST TENNESSEE THIS AFTERNOON. ADDITIONAL THUNDERSTORMS DEVELOPED ACROSS NORTH MISSISSIPPI AND WILL CONTINUE TO MOVE EAST THROUGH THE DAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS. FARTHER WEST...THE MCV...FIRST EVIDENT ON RADAR AND SATELLITE LATE THIS MORNING WAS LOCATED OVER EASTERN ARKANSAS TRANSLATING EASTWARD. THIS FEATURE HAS HELPED SPARK ADDITIONAL SHOWERS AND THUNDERSTORMS OVER CENTRAL ARKANSAS. THIS ACTIVITY WILL MOVE INTO THE FORECAST AREA LATE THIS AFTERNOON AND INTO EARLY EVENING. THIS FEATURE WILL LIKELY INTERACT WITH THE FRONTAL BOUNDARY AND PRODUCE VERY GOOD CHANCES FOR RAIN ACROSS MUCH OF THE FORECAST AREA OVERNIGHT AND INTO THURSDAY. THE SLOW MOVING FRONT WILL EVENTUALLY MOVE ACROSS SOUTHEASTERN PORTIONS OF THE FORECAST AREA BY THURSDAY EVENING. UNTIL THEN...RAIN CHANCES WILL LINGER ALONG AND AHEAD OF THE FRONT. BY FRIDAY STABLE AIR WILL BEGIN TO SPREAD OVER THE MIDSOUTH AS HIGH PRESSURE SETTLES IN. DAYTIME TEMPERATURES WILL BE PLEASANT...WELL BELOW NORMAL FOR THIS TIME OF YEAR...THURSDAY AND FRIDAY. DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND...WHICH WILL BE NICE. HOWEVER DAYTIME TEMPERATURES WILL RISE INTO THE UPPER 80S TO LOWER 90S ALONG WITH RISING LOW LEVEL MOISTURE AND HIGHER RELATIVE HUMIDITIES. RAIN CHANCES RETURN TO THE FORECAST EARLY NEXT WEEK. AC && .AVIATION... 18Z TAF SET BKN LINE OF TSRA WILL CONTINUE TO PUSH EAST...MAY IMPACT KMKL OVER NEXT 1-2 HOURS. HAVE THROWN IN AN ADDITIONAL TEMPO GROUP. OTHERWISE...ADDITIONAL DEVELOPMENT WILL OCCUR AFTER 19-20Z AHEAD OF COLD FRONT. ACTIVITY WILL CONTINUE INTO EVENING AND OVERNIGHT HOURS. HARD TO PINPOINT EXACT TIMING THUS HAVE PICKED OUT BEST 4 HOURS FOR A TEMPO GROUP AND HAVE LEFT VCTS AT OTHER TIMES. VFR CONDITIONS WILL CONTINUE THROUGH 6Z UNLESS THUNDERSTORM MOVES OVER A TAF SITE. LOW CIGS (800-1500FT) AND POSSIBLY SOME FOG(3-5SM BR) WILL DEVELOP OR MOVE INTO THE CWA AFTER 6Z. CIGS AND VSBYS WILL GRADUALLY LIFT BY 15-16Z. HOWEVER MVFR CIGS WILL LKLY PREVAIL THROUGH END OF TAF SET. S-SW WINDS WILL TURN AROUND TO THE N AND EVENTUALLY TO THE NE BEHIND FRONT. SPDS WILL GENERALLY BE 5-7 KTS THROUGH 12Z...INCREASING TO 8-10 KTS BY END OF TAF SET. KRM && .PRELIMINARY POINT TEMPS/POPS... MEM 65 73 60 81 / 90 40 0 0 MKL 63 72 58 80 / 90 50 0 0 JBR 62 71 57 81 / 90 10 0 0 TUP 66 76 60 81 / 70 70 20 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 3, 4:56 AM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 456 AM CDT WED JUN 3 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 456 AM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS THE MID SOUTH TODAY AS A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE MOVE ACROSS THE AREA AND INTERACTS WITH A MODERATELY UNSTABLE AIRMASS IN PLACE. THE GREATEST SEVERE WEATHER RISK WILL BE DAMAGING WINDS...ALTHOUGH SOME LARGE HAIL IS POSSIBLE AS WELL. THE MOST PROBABLE TIME FOR SEVERE WEATHER WILL BE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW STRONG STORMS WITH GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE OVER PORTIONS OF NORTHEAST MISSISSIPPI ON THURSDAY. OTHERWISE THE POTENTIAL FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS. JLH
In the hours before
Local storm report, Jun 3, 3:49 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
349 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG SPRING CREEK 35.77N 88.68W
06/03/2009 MADISON TN EMERGENCY MNGR
MULTIPLE TREES DOWN ON HIGHWAY 70 NEAR SPRING CREEK.
TREES DOWN ALSO ON HIGHWAY 152 BETWEEN SPRING CREEK AND
INTERSTATE 40...AND ON DOAK MASON ROAD. ONE TREE WAS ALSO
DOWN ON HIGHWAY 412 EAST.
0321 PM HAIL BOBO 34.13N 90.68W
06/03/2009 E0.88 INCH COAHOMA MS EMERGENCY MNGR
NICKEL HAIL AT THE VOLUNTEER FIRE DEPARTMENT IN BOBO.
&&
CCDSpecial weather statement, Jun 3, 3:50 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED JUN 3 2009 MSZ005-006-009-TNZ092-032115- ALCORN MS-TISHOMINGO MS-PRENTISS MS-HARDIN TN- 350 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN ALCORN COUNTY IN NORTHEAST MISSISSIPPI... NORTH CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI... NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI... SOUTHWESTERN HARDIN COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF HINKLE AT 350 PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ALCORN...HARDIN...PRENTISS AND TISHOMINGO COUNTIES... INCLUDING LOCATIONS NEAR JCOLEMAN STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 3, 4:51 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 451 PM CDT WED JUN 3 2009 TNZ001>003-019-020-032245- GIBSON TN-WEAKLEY TN-LAKE TN-OBION TN-DYER TN- 451 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHEASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... NORTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHWEST OF UNION CITY TO 3 MILES SOUTHWEST OF COTTONWOOD GROVE AT 451 PM CDT...MOVING EAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN DYER...GIBSON...LAKE...OBION AND WEAKLEY COUNTIES... INCLUDING LOCATIONS NEAR MARTIN...REELFOOT LAKE STATE PARK AND UNION CITY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Special weather statement, Jun 3, 4:59 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 459 PM CDT WED JUN 3 2009 ARZ009-018-032130- CLAY AR-GREENE AR- 459 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN GREENE COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF CORNING AT 400 PM CDT... MOVING SOUTHEAST AT 20 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR CORNING AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jun 3, 6:25 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 625 PM CDT WED JUN 3 2009 ARZ028-TNZ048-049-040000- MISSISSIPPI AR-LAUDERDALE TN-TIPTON TN- 625 PM CDT WED JUN 3 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CENTRAL MISSISSIPPI COUNTY IN EASTERN ARKANSAS... SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 7 MILES NORTHEAST OF FT PILLOW TO 4 MILES EAST OF MARIE AT 625 PM CDT...MOVING EAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR FORT PILLOW STATE PARK AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 700 PM CDT. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES SUNK LAKE AND THE CHUTE.
Local storm report, Jun 3, 6:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
636 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG SPRING CREEK 35.77N 88.68W
06/03/2009 MADISON TN EMERGENCY MNGR
MULTIPLE TREES DOWN ON HIGHWAY 70 NEAR SPRING CREEK.
TREES DOWN ALSO ON HIGHWAY 152 BETWEEN SPRING CREEK AND
INTERSTATE 40...AND ON DOAK MASON ROAD. ONE TREE WAS ALSO
DOWN ON HIGHWAY 412 EAST.
0321 PM HAIL BOBO 34.13N 90.68W
06/03/2009 E0.88 INCH COAHOMA MS EMERGENCY MNGR
NICKEL HAIL AT THE VOLUNTEER FIRE DEPARTMENT IN BOBO.
0630 PM FLASH FLOOD BONO 35.91N 90.80W
06/03/2009 CRAIGHEAD AR LAW ENFORCEMENT
MINOR FLOODING NEAR HIGHWAY 63 AND HIGHWAY 220 IN BONO.
&&
CCDThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:46 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 44 min |
| Jun 3, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 40 min |
| Jun 3, 5:16 PM CDT | Severe Thunderstorm Warning | MEG | Lee, St. Francis | 44 min |
| Jun 3, 5:19 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 56 min |
| Jun 3, 5:27 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 63 min |
| Jun 3, 5:34 PM CDT | Flash Flood Warning | MEG | Craighead, Poinsett | 3 hr |
| Jun 3, 6:35 PM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
| Jun 3, 6:47 PM CDT | Flash Flood Warning | MEG | Mississippi | 118 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.